Advertisement

Quadric Sections of Four-Dimensional Cones

  • Michal ZambojEmail author
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 809)

Abstract

Graphic constructions of real three-dimensional quadrics as cuts of four-dimensional cones with three-dimensional spaces are described. All the constructions are presented on interactive models in GeoGebra 5 with use of descriptive geometry methods, which are based on a visualization technique of double orthogonal projection of the four-dimensional space onto two perpendicular three-dimensional spaces. We visualize a four-dimensional cone, its cutting 3-space and the section simultaneously in one figure. For detailed reasoning and verifications, the constructions are also supported analytically.

Keywords

Four-dimensional geometry Quadric Conic sections Monge’s projection Descriptive geometry 

Notes

Acknowledgements

The work was supported by the grant SVV No. 260454. I also wish to thank Lukáš Krump (Charles University) for proof-reading, and the ICGG committee for suggesting valuable reference [1].

References

  1. 1.
    Casas-Alvero, E.: Analytic Projective Geometry. European Mathematical Society Publishing House, Zürich (2014)CrossRefGoogle Scholar
  2. 2.
    Casse, R.: Projective Geometry. Oxford University Press, New York (2006)zbMATHGoogle Scholar
  3. 3.
    Glaeser, G., Stachel, H., Odehnal, B.: The Universe of Conics. Springer, Berlin (2016)CrossRefGoogle Scholar
  4. 4.
    Monge, G.: Géométrie descriptive. Baudouin, Paris (1799)Google Scholar
  5. 5.
    Quadric Sections of Four-Dimensional Cones. GeoGebra Book online https://www.geogebra.org/m/mRtk98tV
  6. 6.
    Semple, J.G., Kneebone, G.T.: Algebraic Projective Geometry. Oxford University Press, New York (1952)zbMATHGoogle Scholar
  7. 7.
    Zamboj, M.: Sections and shadows of four-dimensional objects. Nexus Netw. J.  https://doi.org/10.1007/s00004-018-0384-x. Accessed 15 May 2018
  8. 8.
    Zamboj, M.: Double orthogonal projection of four-dimensional objects onto two perpendicular three-dimensional spaces. Nexus Netw. J. 20, 267–281 (2018).  https://doi.org/10.1007/s00004-017-0368-2CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Faculty of Mathematics and PhysicsCharles UniversityPrague 8Czech Republic

Personalised recommendations